MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ SYRINGE; PISTON SYRINGE
Model Number 305782
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd eclipse¿ syringe had a stain on the needle.The following information was provided by the initial reporter: verbatim: there is stain on the needle when opening the package.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H6: investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the samples.Analysis of the sample showed small black embedded foreign matter on the safety shield.The black embedded foreign matter was scattered in the safety shield.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.No long pauses happened during production.Any short stops of the molding machine will trigger an alarm, and the production technician will perform manual purging to remove common defects like short molding.Based on the review of the returned samples, it is believed the defect was not caused by pauses in production.There was no heater change on the mold during production.Unblocking of affected cavity was needed before or during the production run.When the cavity is blocked, this can cause the cavity to overheat.After unblocking, insufficient purging will result in yellowish colored safety shield and brown embedded foreign matter.However, this does not match with the returned samples, where the safety shield is still pink in color and embedded foreign matter is black.No similar complaints have been received for embedded foreign matter and this lot.Based on the available information, this is an isolated incident.The probable cause could be contaminants in the resin or color concentrates, where during the injection molding process the contaminants became embedded and scattered everywhere in the safety shield.Awareness of this defect has been raised to the resin and color concentrates supplier.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
There is stain on the needle when opening the package.

Brand Name
BD ECLIPSE¿ SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17335264
Report Number8041187-2023-00347
Device Sequence Number6477635
Product Code FMI
UDI-Device Identifier30382903057826
UDI-Public(01)30382903057826
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305782
Device Catalogue Number305782
Device Lot Number2332403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/31/2023
11/10/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/17/2023
11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown